Alert archive / Montana / High Wind Watches in 2007
High Wind Watch 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Feb 16, 2007, 2:38 PM MST. It took effect at Feb 17, 2007, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 2:38 PM MST (21:38 UTC)
- In effect from
- Feb 17, 2007, 6:00 PM MST
- Expired
- Feb 17, 2007, 4:57 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 162138 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MST FRI FEB 16 2007 MTZ009-048-170545- /O.NEW.KTFX.HW.A.0009.070218T0100Z-070218T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 238 PM MST FRI FEB 16 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. STRONG MID-LEVEL WINDS AND AN APPROACHING SHORTWAVE WILL PRODUCE WINDS OF 25 TO 35 MPH WITH GUSTS 60 TO 70 MPH. WINDS WILL INCREASE SATURDAY EVENING AND DECREASE AGAIN SUNDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS75 KTFX 170426 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 926 PM MST FRI FEB 16 2007 MTZ009-048-171300- /O.CON.KTFX.HW.A.0009.070218T0100Z-070218T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 926 PM MST FRI FEB 16 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. LOW PRESSURE WILL MOVE EAST ACROSS ALBERTA SATURDAY NIGHT WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN MONTANA SATURDAY NIGHT THROUGH SUNDAY MORNING. THIS WILL PRODUCE STRONG WINDS OF 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH ALONG THE ROCKY MOUNTAIN FRONT. WINDS WILL INCREASE SATURDAY EVENING AND DECREASE AGAIN SUNDAY MORNING WITH STRONGEST WINDS EXPECTED NEAR CANYON MOUTHS AND PASSES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 171157 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 457 AM MST SAT FEB 17 2007 MTZ009-048-171800- /O.UPG.KTFX.HW.A.0009.070218T0100Z-070218T1900Z/ /O.NEW.KTFX.HW.W.0007.070218T0100Z-070218T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 457 AM MST SAT FEB 17 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST SUNDAY FOR THE ROCKY MOUNTAIN FRONT... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. INCREASING MID LEVEL WESTERLY WINDS WILL MIX DOWN TO THE SURFACE TONIGHT THROUGH SUNDAY MORNING ACROSS NORTHWEST AND NORTH CENTRAL MONTANA. THIS WILL PRODUCE STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH ALONG THE ROCKY MOUNTAIN FRONT. WINDS WILL INCREASE THIS EVENING AND DECREASE LATE SUNDAY MORNING...WITH THE STRONGEST WINDS EXPECTED NEAR CANYON MOUTHS AND MOUNTAIN PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 16, 2:31 PM MST, 7 minutes earlier.
Area forecast discussion, Feb 16, 2:31 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 231 PM MST FRI FEB 16 2007 .DISCUSSION... TONIGHT THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE IS TO THE WEST WITH NORTHWEST FLOW ALOFT OVER THE ZONES. WEAK DISTURBANCES CONTINUE TO MOVE THROUGH THE FLOW. THIS WILL KEEP A CHANCE OF SNOW OVER THE EASTERN ZONES INTO THE EVENING BUT ELSEWHERE THE MAIN EFFECT SHOULD ONLY BE VARIABLE CLOUD COVER. HIGH PRESSURE CONTINUES TO BUILD OVER THE ZONES DURING THE PERIOD WITH A RIDGE IN PLACE OVER THE ROCKIES BY 00Z SUN. FLOW ALOFT SWITCHES TO THE SOUTHWEST SATURDAY NIGHT AS AN UPPER LEVEL LOW PRESSURE TROF APPROACHES THE WEST COAST. DYNAMICS REMAIN NORTH OF THE BORDER AND THE MAIN RESULT WILL BE A TIGHTENING OF THE SURFACE GRADIENT ACROSS THE NORTHERN ZONES. STRONGER WINDS ALOFT ALSO MOVE ACROSS THE ROCKIES SATURDAY NIGHT AND A HIGH WIND WATCH WILL BE ISSUED. TEMPS WILL REMAIN ABOVE NORMALS THROUGH THE PERIOD. TEMPS CONTINUE TO TREND UPWARDS AS THE AIRMASS WARMS BENEATH THE HIGH...ALTHOUGH TEMPS WILL BE MODERATED ESPECIALLY NORTH ON SUNDAY AS SLIGHTLY COOLER AIR DRIFTS INTO THE NORTHWEST ZONES. ZELZER SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...THE PERIOD STARTS OUT WITH AN UPPER TROF MOVING ACROSS THE AREA SUNDAY NIGHT/EARLY MONDAY AND WILL BRING SCATTERED RAIN AND SNOW. THE FLOW ALOFT THEN BECOMES WESTERLY ON MONDAY AS UPPER RIDGING AND DRIER AIR RETURNS TO THE AREA. THE UPPER RIDGE WILL GET PUSHED EAST LATE TUESDAY AND THE FLOW ALOFT BECOMES INCREASINGLY SOUTHWEST. DURING THIS TIME PRECIPITATION WILL BE CONFINED TO THE WESTERN MOUNTAINS. MOISTURE WILL INCREASE WEDNESDAY INTO THURSDAY AS SOUTHWEST FLOW ALOFT STRENGTHENS OVER THE AREA. SCATTERED SHOWERS ARE POSSIBLE AGAIN WEDNESDAY NIGHT AS SHORT WAVE ENERGY MOVES WITHIN THE FLOW ALOFT. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES. THURSDAY THROUGH FRIDAY...MODELS NOT IN REAL GOOD AGREEMENT DURING THIS PERIOD. I WENT WITH A COMPROMISE SOLUTION OF AN UPPER LEVEL TROUGH APPROACHING FROM THE COAST...WITH A SERIES OF DISTURBANCE IN A SOUTHWESTERLY FLOW ALOFT. AN ASSOCIATED PACIFIC COLD FRONT MOVES ACROSS THE FORECAST AREA THURSDAY WITH TEMPERATURES FALLING A LITTLE BELOW SEASONAL AVERAGES FOR MOST AREAS. MOSTLY CLOUDY SKIES ARE EXPECTED WITH A SLIGHT CHANCE OF RAIN OR SNOW...WITH OUR FAR NORTHEAST STAYING DRY UNTIL FRIDAY. SNOW WILL BE MORE WIDESPREAD OVER THE HIGHER MOUNTAINS. EK && .AVIATION... UPDATED 1720Z. GUSTY WINDS WILL DECREASE FROM THE NORTH TO THE SOUTH AFTER 19Z AS SURFACE LOW TRACKS INTO THE UPPER MIDWEST AND GRADIENT RELAXES. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE EASTERN AND SOUTHERN PORTION OF THE AREA IS RESPONSIBLE FOR SCATTERED RAIN AND SNOW SHOWERS. SHOWERS WILL END AFT 06Z. VFR CONDITIONS PREVAIL WITH MVFR AND IFR CONDITIONS POSSIBLE IN THE VICINITY OF SHOWERS. CAMP && .PRELIMINARY POINT TEMPS/POPS... GTF 21 45 32 46 / 10 0 0 10 CTB 21 45 30 43 / 10 0 0 10 HLN 22 44 22 44 / 10 0 0 20 BZN 12 35 15 38 / 10 0 0 10 WEY 1 25 8 33 / 30 0 0 10 DLN 20 41 22 41 / 10 0 0 20 HVR 19 42 22 43 / 10 0 0 0 LWT 18 42 22 44 / 20 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR MTZ009-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 16, 9:09 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 909 AM MST FRI FEB 16 2007 MTZ009-010-044>046-048-049-171615- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 909 AM MST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY DOWNSLOPE WINDS WILL INCREASE AGAIN SATURDAY NIGHT AND SUNDAY...AS ANOTHER SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-047-050>055-171615- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 909 AM MST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 16, 8:50 AM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 AM MST FRI FEB 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM NON-TSTM WND GST 2 E EAST GLACIER PARK 48.45N 113.18W
02/15/2007 M68.00 MPH GLACIER MT DEPT OF HIGHWAYS
TWO MEDICINE MDOT
0700 PM NON-TSTM WND GST SILVER CITY 46.76N 112.17W
02/15/2007 E52.00 MPH LEWIS AND CLARK MT TRAINED SPOTTER
52 MPH WIND GUST AT SILVER CITY
0715 PM NON-TSTM WND GST HEART BUTTE 48.29N 112.83W
02/15/2007 M61.00 MPH PONDERA MT MESONET
0735 PM NON-TSTM WND GST SWEET GRASS 49.00N 111.96W
02/15/2007 M60.00 MPH TOOLE MT MESONET
60 MPH WIND GUST MEASURED AT SWEET GRASS MT-DOT WIND
SENSOR.
0110 AM NON-TSTM WND GST SILVER CITY 46.76N 112.17W
02/16/2007 M64.00 MPH LEWIS AND CLARK MT TRAINED SPOTTER
0420 AM NON-TSTM WND GST ROY 47.33N 108.96W
02/16/2007 M65.00 MPH FERGUS MT TRAINED SPOTTER
0629 AM NON-TSTM WND GST HOBSON 47.00N 109.87W
02/16/2007 M63.00 MPH JUDITH BASIN MT TRAINED SPOTTER
GUST TO 63 MPH AT 0434
&&
CZELZERLocal storm report, Feb 16, 1:12 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
112 PM MST FRI FEB 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM NON-TSTM WND GST 2 W PENDROY 48.06N 112.34W
02/16/2007 M77.00 MPH TETON MT DEPT OF HIGHWAYS
70 MPH GUSTING TO 77 MPH AT THE DOT SENSOR
0445 AM NON-TSTM WND GST 11 E BOZEMAN 45.68N 110.82W
02/16/2007 M62.00 MPH GALLATIN MT DEPT OF HIGHWAYS
&&
DREILLYLocal storm report, Feb 16, 1:32 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
132 PM MST FRI FEB 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HIGH SUST WINDS 35 NW CUT BANK 48.99N 112.88W
02/15/2007 M43 MPH GLACIER MT MESONET
DEL BONITA SENSOR ALONG THE CANADIAN BORDER
&&
DREILLYLocal storm report, Feb 16, 2:34 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MST FRI FEB 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM NON-TSTM WND GST 42 NW WHITE SULPHUR SPR 46.98N 111.53W
02/15/2007 M58 MPH MEAGHER MT TRAINED SPOTTER
WIND GUSTED TO 58 MPH
&&
WILLIAMSON DCNearby
High Wind Watches in Montana, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.